Sadly, most of my hair fell out before I started on the stimulants.
All joking aside though, I've never heard of this as a side effect, though that doesn't mean it's not the case. Very concerning if so, I would search the web to see if others are experiencing the same problem, and make your concerns known to the FDA.
As to doctors, they generally don't know more than the pharmaceutical company literature tells them, I've found them to be a terrible source of drug information. Very often, I know more about various drug combinations and side effects than do my doctors; I've found the best of them are willing to listen to my input regarding treatment, as I have generally done far more research than they have regarding ADHD.
If you're looking for good information on drug effects, seek a psychiatrist that specializes in ADHD treatment. MDs are generally not that well educated, having only general medical knowledge, but are aided by various texts kept on site and the internet. I am, of course, making an assumption about the type of doctor you're working with, so if you're with a psych and not an MD, of course, disregard this advice.